Mylan drugs recalled on mixed-up labels

Tools

And the drug recall of the day is...Mylan Pharmaceuticals' Mylan-Minocycline and Mylan-Amlodipine, which may have been packaged in mislabeled bottles. Health Canada announced the recall after a pharmacy complained it had ordered four bottles of Minocycline, but one of the bottles containing the drug was labeled as amlodipine.

Minocycline is a tetracycline antibiotic used to treat skin and bladder infections, bronchitis, sinusitis and other infections. Amlodipine is a treatment for high blood pressure and angina.

The consequences of a mixed-up prescription in this case could be "life threatening," Health Canada said in an advisory. Some patients have adverse reactions to tetracyclines, and could get Mylan-Minocycline by accident. Mislabeled bottles could also mean that "[a] patient who requires Mylan-Amlodipine for their high blood pressure or angina will not get the medication needed to help them treat these conditions," the regulator said.

Mylan said that its internal investigation, which is still in progress, found that labels for Mylan-Amlodipine were mixed together with labels for Mylan-Minocycline. The recall affects one lot of the meds.

- see the advisory from Health Canada
- check out the news from CTV
- read the story in the Ottawa Citizen

Related Articles:
Mylan - Top 10 Generic Drug Companies 2010
FDA clears Mylan plant after probe

Filed Under